Blood Pressure Home > Tekturna Overdose
Because Tekturna (aliskiren) is a relatively new medication, little information is available about potential effects in the case of an overdose. However, taking too much Tekturna could likely result in low blood pressure. Treatment for a Tekturna overdose may include pumping the stomach, inducing vomiting, or treating the symptoms that occur as a result of the overdose.
Tekturna Overdose: An IntroductionTekturna® (aliskiren hemifumarate) is a prescription high blood pressure medication. It is the first medication classified as a renin inhibitor. As with any medication, it is possible to take too much Tekturna. The specific effects of a Tekturna overdose can vary, depending on a number of factors, including the Tekturna dosage and whether it was taken with any other medications or substances.
Effects of a Tekturna OverdoseBecause Tekturna is a relatively new medication, little information is available about potential effects of an overdose. However, it is predicted that low blood pressure (hypotension) may result from a Tekturna overdose. Signs of low blood pressure include lightheadedness, dizziness, and fainting.
Treatment for a Tekturna OverdoseThe treatment for a Tekturna overdose will also vary. If the overdose was recent, a healthcare provider may "pump the stomach" or administer certain medications to induce vomiting. Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for an overdose may include:
- Careful monitoring of the heart, blood pressure, and breathing
- Medications to increase blood pressure, if dangerously low blood pressure occurs
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe you may have overdosed on Tekturna.